Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Light patches on upper cheeks. Suggest some medicines/ointments to reduce them? - Online Doctor Chats

Date : 11-Oct-2013
User rating for this question
Very Good Posted in: Skin Hair and Nails
Answered by

General & Family Physician
Practicing since : 2002
Answered : 106 Questions
Doctor:How can I help you?
User:I am an employee of Deloitte and i need your suggestion/advise on my skin
Doctor:Proceed with your concerns
User:I am noticing light patches on upper cheeks just below the eyes
User:that's the only area i see patches and rest all face is fine
User:can you suggest me some medicines/ointments or reduce them?
User:to reduce them*
Doctor:How big is the patch?
Doctor:Since when have you noticed it?
User:not big actually, they are small on both the side of the face but visible if you look them closely
Doctor:Are you there?
User:yes they are since one month
Doctor:Does it itch / burn or cause redness?
User:no nothing
Doctor:Can you approximately specify the size - is it more than 2 cms?
Doctor:Is it growing?
Doctor:Are you there?
User:yes they are more than 2cms but not growing.......actually i wear sun glasses a lot........So my eye area is perfectly alright but the patches are where the sun glasses ends
User:rest all cheeks area is perfectly alright
Doctor:There are a few conditions that are possible.
User:what are those?
Doctor:1. As your rightly pointed, your glasses has layered this area from sun tanning and darkening.
Doctor:The area is relative lighter.
Doctor:It is not a concerning. And the treatment is to use good sunscreen and moisturizer to prevent other areas from getting pigmented.
Doctor:If not, stop using glasses and sun exposure uniformly will remove the light patches.
User:well i tried few creams but unfortunately not working for me.....actually my skin is oily
Doctor:2. Second possibility is that of vitiligo.
Doctor:Here there is loss of pigment forming cells.
User:would you please suggest me any creams for oily skins to reduce them quickly?
Doctor:It improves with time, those that doesn't improve can be treated with steroid creams, phototherapy measures.
Doctor:3. The last possibility which is relatively rare is Pityriasis XXXXXXX
Doctor:it occurs due to unknown reasons, but does disappear with time.
Doctor:I suggest you to use good moisturizer like cetaphil oil control moisturizer.
Doctor:In addition use good sunscreen with SPF above 25
User:this was very helpful
User:one more question
User:I am actually concerned that i didnt fall ill from past 2.5 years
Doctor:What concern do you have?
User:that i didnt fall ill and i am scared anything happen big later
User:if anything*
Doctor:I did not understand that, what you mean by anything happen bit later?
User:I mean "I just wanted to know everything is alright inside my body" and if you could suggest me some tests to check the same
Doctor:We recommend test when some one is ill.
User:i just wanted to ensure that everything is all right inside:0
Doctor:And not when you don't fall ill.
User:i understand but just to do a general checkup
Doctor:I am sure if you keep such thoughts and fears inside you will fall sick very soon...
Doctor:Other than that no test is required.
User:ok great.....i will go with your thoughts
Doctor:Do you have any other question?
User:anyways it was wonderful chatting with you and all your suggestions and advise was very helpful for me. I am thankful to my employer who made our life easy
User:thank you so much XXXXXXX you have a great day ahead
Doctor:I think we deserve to be named as Dr.
Doctor:You have a nice day ahead too.
Doctor:Thanks for consulting me.
Doctor:Bye for now.
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor